Format

Send to

Choose Destination
See comment in PubMed Commons below
Pharmacopsychiatry. 1996 Nov;29(6):223-6.

Reversible hepatotoxicity of paroxetine in a patient with major depression.

Author information

  • 1Department of Psychiatry, Ludwig Maximilians University, Munich, Germany.

Abstract

Selective serotonin reuptake inhibitors (SSRIs) are becoming widely used because of their favorable side-effect profile and their safety in overdose. We report about a patient with recurring major depression (DSM-IIIR) who was treated with paroxetine and developed a severe hepatotoxic reaction, which was reversed after withdrawal of the drug. Individual, patient-related causes for this side-effect were not found. To our knowledge, this is the first published case of a probably paroxetine-induced severe hepatotoxicity. Hepatotoxicity should be taken into account as a rare complication that may occur not only with tricyclic antidepressants (TCAs) but also with SSRIs.

PMID:
8956353
DOI:
10.1055/s-2007-979576
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Georg Thieme Verlag Stuttgart, New York
    Loading ...
    Support Center